Illinois, 2004

Damaging Wind in Illinois, July 5, 2004

July 5, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 5, 1:15 AM CST, 11 hours 5 minutes earlier.

Area forecast discussion, Jul 5, 1:15 AM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 AM CDT MON JUL 5 2004

.DISCUSSION...
A FRONT EXTENDED FROM SOUTHERN WI ACROSS IA INTO WESTERN NEB EARLY
THIS MORNING WITH LARGE HIGH PRESSURE SYSTEM OVER SOUTHERN CANADA
AND THE NORTHERN PLAINS/UPPER MIDWEST. MODELS HAVE BEEN FAIRLY
CONSISTENT IN POSITION OF COLD FRONT ACROSS NORTHWEST MO TUESDAY
MORNING.  THE GFS, ETA AND UKMET ARE ALL SIMILAR IN FORECASTING THE
FRONT TO EXTEND FROM SOUTHERN IN ACROSS THE BOOTHEEL INTO SOUTHERN
OK BY 12Z WEDNESDAY. WILL BUMP POPS INTO LIKELY CATEGORY FOR TUESDAY
WITH EXPECTED COLD FRONT PASSAGE.  HIGH PRESSURE WILL BUILD INTO THE
REGION TUESDAY NIGHT.  AS A RESULT, SHOULD GET A BREAK IN THE RAIN
FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

850 MOISTURE WAS POOLED LAST EVENING FROM THE SOUTHERN PLAINS INTO
THE CENTRAL PLAINS. HOT 850 AIR WILL ADVECT ACROSS MOST OF THE
REGION TODAY WITH 20-22C TEMPS.  THE GFS CONTINUES TO BE MORE
AGRESSIVE THAN THE ETA OR UKMET WITH THE COOLEST TEMPS AT 850 ACROSS
NORTHERN AND CENTRAL MO FROM TUESDAY NIGHT THROUGH WEDNESDAY. COOL
DOWN DOESNT LAST LONG THOU, WITH MUCH WARMER AIR SPREADING BACK
INTO CENTRAL MO BY THURSDAY MORNING.

MCS CONTINUES TO ROLL ACROSS KS TOWARD WEST CENTRAL/NORTHWEST MO.
NEW WW JUST ISSUED.  850 MB PROFILER WINDS ACROSS KS SHOW A 40 KT
JET HAS DEVELOPED WITH SIGNIFICANT CONVERGENCE INTO SYSTEM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.

&&
Hazardous weather outlook, Jul 5, 4:00 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT MON JUL 5 2004

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
500 AM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AND PORTION OF WEST CENTRAL AND SOUTHWEST ILLINOIS

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE AREA TODAY AND
TONIGHT. THUNDERSTORMS ARE DEVELOPING IN CENTRAL MISSOURI EARLY THIS
MORNING AND THEY WILL MOVE INTO NORTHEAST MISSOURI DURING THE
MORNING HOURS.  ALSO FEW STORMS COULD REACH SEVERE LEVEL WITH STRONG
AND GUSTY WIND UP TO 55 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE CHANCE FOR THUNDERSTORMS CONTINUES ON TUESDAY.  SOME OF THE
THUNDERSTORMS COULD BE SEVERE ESPECIALLY ON TUESDAY AS A COLD FRONT
MOVES THROUGH THE AREA.  AFTER A BREAK WEDNESDAY INTO FRIDAY...THE
CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN OVERNIGHT FRIDAY NIGHT AS
WARM AND HUMID AIR BEGINS FLOWING BACK INTO THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jul 5, 9:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

&&

PRZYBYLINSKI
Local storm report, Jul 5, 9:50 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

&&

PRZYBYLINSKI
Local storm report, Jul 5, 10:00 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

&&

PRZYBYLINSKI
Local storm report, Jul 5, 10:00 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

&&

PRZYBYLINSKI
Local storm report, Jul 5, 11:29 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0723 AM     TSTM WND DMG     TIPTON                  38.65N 92.78W
07/05/2004                   MONITEAU           MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE BROKEN

0733 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0745 AM     TSTM WND GST     TROY                    38.73N 89.89W
07/05/2004  0 MPH            MADISON            IL   AMATEUR RADIO

            NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA

0745 AM     TSTM WND DMG     TROY                    38.73N 89.89W
07/05/2004                   MADISON            IL   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

0748 AM     TSTM WND DMG     ROCHEPORT               38.98N 92.56W
07/05/2004                   BOONE              MO   LAW ENFORCEMENT

            1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.

0800 AM     TSTM WND DMG     HOLTS SUMMIT            38.64N 92.12W
07/05/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
            OCCURRED AROUND 800 AM CDT

0835 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0835 AM     TSTM WND DMG     WEBSTER GROVES          38.59N 90.35W
07/05/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

0905 AM     TSTM WND DMG     OFALLON                38.21N 91.42W
07/05/2004                   CRAWFORD           MO   AMATEUR RADIO

            LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
            IN SHILO

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

0920 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.

0920 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
07/05/2004                   ST. CLAIR          IL   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON

0923 AM     HAIL             WATERLOO                38.33N 90.16W
07/05/2004  0.88 INCH        MONROE             IL   AIRPLANE PILOT

0925 AM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS

0940 AM     TSTM WND DMG     TRENTON                 38.61N 89.68W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TRENTON

0945 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
07/05/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME

0950 AM     TSTM WND DMG     OKAWVILLE               38.43N 89.55W
07/05/2004                   WASHINGTON         IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.

0950 AM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

1000 AM     HAIL             NASHVILLE               38.35N 89.38W
07/05/2004  1.00 INCH        WASHINGTON         IL   LAW ENFORCEMENT

1005 AM     TSTM WND DMG     BRIGHTON                39.04N 90.14W
07/05/2004                   MACOUPIN           IL   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF BRIGHTON IL

1010 AM     TSTM WND DMG     GODFREY                 38.97N 90.19W
07/05/2004                   MADISON            IL   LAW ENFORCEMENT

            LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
            FOSTERBURG

&&

PRZYBYLINSKI
Local storm report, Jul 5, 11:29 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 PM CDT MON JUL 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0723 AM     TSTM WND DMG     TIPTON                  38.65N 92.78W
07/05/2004                   MONITEAU           MO   EMERGENCY MNGR

            1 FOOT DIAMETER TREE BROKEN

0733 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0745 AM     TSTM WND GST     TROY                    38.73N 89.89W
07/05/2004  0 MPH            MADISON            IL   AMATEUR RADIO

            NUMEROUS TREES AND LARGE TREE LIMBS DOWN IN THE TROY AREA

0745 AM     TSTM WND DMG     TROY                    38.73N 89.89W
07/05/2004                   MADISON            IL   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE TOWN

0748 AM     TSTM WND DMG     ROCHEPORT               38.98N 92.56W
07/05/2004                   BOONE              MO   LAW ENFORCEMENT

            1 TO 1.5 FOOT DIAMETER TREES DOWNED BY HIGH WINDS.

0800 AM     TSTM WND DMG     HOLTS SUMMIT            38.64N 92.12W
07/05/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN THE HOLT SUMMIT AREA -
            OCCURRED AROUND 800 AM CDT

0835 AM     HAIL             WEBSTER GROVES          38.59N 90.35W
07/05/2004  1.00 INCH        ST. LOUIS          MO   TRAINED SPOTTER

0835 AM     TSTM WND DMG     WEBSTER GROVES          38.59N 90.35W
07/05/2004                   ST. LOUIS          MO   TRAINED SPOTTER

0845 AM     TSTM WND DMG     HERMANN                 38.70N 91.43W
07/05/2004                   GASCONADE          MO   LAW ENFORCEMENT

            FEW LARGE TREES DOWN IN TOWN

0905 AM     TSTM WND DMG     OFALLON                38.21N 91.42W
07/05/2004                   CRAWFORD           MO   AMATEUR RADIO

            LARGE TREE LIMBS DOWN IN OFALLON IL AND POWER POLES DOWN
            IN SHILO

0906 AM     TSTM WND GST     SCOTT AFB               38.54N 89.85W
07/05/2004  69 MPH           ST. CLAIR          IL   OTHER FEDERAL

            WIND GUSTS OF 69 MPH REPORTED AT SCOTT AFB

0920 AM     TSTM WND DMG     ST. CHARLES             38.79N 90.52W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            SEVERAL LARGE TREE LIMBS AND TREES DOWN IN THE CITY.

0920 AM     TSTM WND DMG     LEBANON                 38.60N 89.82W
07/05/2004                   ST. CLAIR          IL   TRAINED SPOTTER

            LARGE TREE LIMBS AND POWER LINES DOWN IN LEBANON

0923 AM     HAIL             WATERLOO                38.33N 90.16W
07/05/2004  0.88 INCH        MONROE             IL   AIRPLANE PILOT

0925 AM     TSTM WND DMG     ST. PETERS              38.78N 90.61W
07/05/2004                   ST. CHARLES        MO   AMATEUR RADIO

            TREES DOWN ON POWER LINES - NEAR VENTURA AND MEXICO ROADS

0940 AM     TSTM WND DMG     TRENTON                 38.61N 89.68W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TRENTON

0945 AM     TSTM WND DMG     CREVE COEUR             38.66N 90.44W
07/05/2004                   ST. LOUIS          MO   AMATEUR RADIO

            TREES DOWN IN CREVE COEUR IN ON TOP OF A HOME

0950 AM     TSTM WND DMG     OKAWVILLE               38.43N 89.55W
07/05/2004                   WASHINGTON         IL   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY 160 3 EAST OF OKAWVILLE.

0950 AM     TSTM WND DMG     GERMANTOWN              38.55N 89.54W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

0950 AM     TSTM WND DMG     BARTELSO                38.54N 89.47W
07/05/2004                   CLINTON            IL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TOWN

1000 AM     HAIL             NASHVILLE               38.35N 89.38W
07/05/2004  1.00 INCH        WASHINGTON         IL   LAW ENFORCEMENT

1005 AM     TSTM WND DMG     BRIGHTON                39.04N 90.14W
07/05/2004                   MACOUPIN           IL   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF BRIGHTON IL

1010 AM     TSTM WND DMG     GODFREY                 38.97N 90.19W
07/05/2004                   MADISON            IL   LAW ENFORCEMENT

            LARGE TREE LIMBS AND TREES DOWN FROM GODFREY THROUGH
            FOSTERBURG

&&

PRZYBYLINSKI

The radar

The St Louis radar (KLSX), 96 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
July 5, 12:20 PM CST
Where
St. Clair County, Marissa
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.233, -89.750

The local newspaper reported several large tree limbs and moderate size trees down from thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409716.